×

zbMATH — the first resource for mathematics

Tropical curves and covers and their moduli spaces. (English) Zbl 07254033
Summary: Tropical geometry can be viewed as an efficient combinatorial tool to study degenerations in algebraic geometry. Abstract tropical curves are essentially metric graphs, and covers of tropical curves maps between metric graphs satisfying certain conditions. In this short survey, we offer an introduction to the combinatorial theory of abstract tropical curves and covers of curves, and their moduli spaces, and we showcase three results demonstrating how this theory can be applied in algebraic geometry.
MSC:
14T05 Tropical geometry (MSC2010)
14N10 Enumerative problems (combinatorial problems) in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abramovich, D.; Caporaso, L.; Payne, S., The tropicalization of the moduli space of curves, Ann. Sci. Éc. Norm. Supér. (4), 48, 4, 765-809 (2015) · Zbl 1410.14049
[2] Adiprasito, K.; Huh, J.; Katz, E., Hodge theory for combinatorial geometries, Ann. Math. (2), 188, 2, 381-452 (2018) · Zbl 1442.14194
[3] Amini, O.; Baker, M.; Brugallé, E.; Rabinoff, J., Lifting harmonic morphisms I: Metrized complexes and Berkovich skeleta, Res. Math. Sci., 2 (2015) · Zbl 1327.14117
[4] Amini, O.; Baker, M.; Brugallé, E.; Rabinoff, J., Lifting harmonic morphisms II: Tropical curves and metrized complexes, Algebra Number Theory, 9, 2, 267-315 (2015) · Zbl 1312.14138
[5] Baker, M.; Norine, S., Harmonic morphisms and hyperelliptic graphs, Int. Math. Res. Not., 15, 2914-2955 (2009) · Zbl 1178.05031
[6] Baker, M.; Payne, S.; Rabinoff, J., Nonarchimedean geometry, tropicalization, and metrics on curves, Algebraic Geom., 3, 1, 63-105 (2016) · Zbl 06609386
[7] Bertrand, B.; Brugallé, E.; Mikhalkin, G., Tropical open Hurwitz numbers, Rend. Semin. Mat. Univ. Padova, 125, 157-171 (2011) · Zbl 1226.14066
[8] Bertrand, B.; Brugallé, E.; Mikhalkin, G., Genus 0 characteristic numbers of tropical projective plane, Compos. Math., 150, 1, 46-104 (2014) · Zbl 1375.14209
[9] Böhm, J.; Bringmann, K.; Buchholz, A.; Markwig, H., Tropical mirror symmetry for elliptic curves, J. Reine Angew. Math., 732, 211-246 (2017) · Zbl 1390.14191
[10] Caporaso, L., Algebraic and tropical curves: Comparing their moduli spaces, Handbook of Moduli, vol. I, 119-160 (2013), Somerville: Int. Press, Somerville · Zbl 1322.14045
[11] Caporaso, L., Gonality of algebraic curves and graphs, Algebraic and Complex Geometry, 77-108 (2014), Cham: Springer, Cham · Zbl 1395.14026
[12] Caporaso, L.: Recursive combinatorial aspects of compactified moduli spaces (2018). Preprint. arXiv:1801.01283 · Zbl 1441.14091
[13] Caporaso, L., Tropical methods in the moduli theory of algebraic curves, Algebraic Geometry: Salt Lake City 2015, 103-138 (2018), Providence: Am. Math. Soc., Providence
[14] Cavalieri, R.; Miles, E., Riemann Surfaces and Algebraic Curves—A First Course in Hurwitz Theory (2016), Cambridge: Cambridge University Press, Cambridge · Zbl 1354.14001
[15] Cavalieri, R.; Johnson, P.; Markwig, H., Tropical Hurwitz numbers, J. Algebraic Comb., 32, 2, 241-265 (2010) · Zbl 1218.14058
[16] Cavalieri, R.; Johnson, P.; Markwig, H., Wall crossings for double Hurwitz numbers, Adv. Math., 228, 4, 1894-1937 (2011) · Zbl 1231.14023
[17] Cavalieri, R.; Markwig, H.; Ranganathan, D., Tropicalizing the space of admissible covers, Math. Ann. (2015) · Zbl 1373.14064
[18] Cavalieri, R.; Markwig, H.; Ranganathan, D., Tropical compactification and the Gromov-Witten theory of \(\mathbb{P}^1 \), Sel. Math., 23, 1027-1060 (2017) · Zbl 1391.14111
[19] Chan, M., Galatius, S., Payne, S.: Tropical curves, graph homology, and top weight cohomology of \(M_g (2018)\). Preprint. arXiv:1805.10186
[20] Church, T.; Farb, B.; Putman, A., The rational cohomology of the mapping class group vanishes in its virtual cohomological dimension, Int. Math. Res. Not., 21, 5025-5030 (2012) · Zbl 1260.57033
[21] Church, T.; Farb, B.; Putman, A., A stability conjecture for the unstable cohomology of \(\text{SL}_n\mathbb{Z} \), mapping class groups, and \(\text{Aut}(F_n)\), Algebraic Topology: Applications and New Directions, 55-70 (2014), Providence: Am. Math. Soc., Providence · Zbl 1377.11065
[22] Culler, M.; Vogtmann, K., Moduli of graphs and automorphisms of free groups, Invent. Math., 84, 1, 91-119 (1986) · Zbl 0589.20022
[23] Dijkgraaf, R., Mirror symmetry and elliptic curves, The Moduli Space of Curves, 149-163 (1995), Boston: Birkhäuser, Boston · Zbl 0913.14007
[24] Draisma, J., Vargas, A.: Catalan-many tropical morphisms to trees, Part I: Constructions. (2019). Preprint. arXiv:1909.12924
[25] Drinfeld, V. G., On quasitriangular quasi-Hopf algebras and on a group that is closely connected with \(\text{Gal}( \overline{\mathbf{Q}}/{\mathbf{Q}})\), Algebra Anal., 2, 4, 149-181 (1990)
[26] Faber, C.; Pandharipande, R., Logarithmic series and Hodge integrals in the tautological ring, Mich. Math. J., 48, 215-252 (2000) · Zbl 1090.14005
[27] Goujard, E.; Möller, M., Counting Feynman-like graphs: Quasimodularity and Siegel-Veech weight, J. Eur. Math. Soc., 22, 2, 365-412 (2020) · Zbl 1433.05155
[28] Goulden, I.; Jackson, D. M.; Vakil, R., Towards the geometry of double Hurwitz numbers, Adv. Math., 198, 43-92 (2005) · Zbl 1086.14022
[29] Gross, M.; Siebert, B., Mirror symmetry via logarithmic degeneration data I, J. Differ. Geom., 72, 169-338 (2006) · Zbl 1107.14029
[30] Gross, M.; Siebert, B., Mirror symmetry via logarithmic degeneration data II, J. Algebraic Geom., 19, 4, 679-780 (2010) · Zbl 1209.14033
[31] Hahn, M. A., A monodromy graph approach to the piecewise polynomiality of simple, monotone and Grothendieck dessins d’enfants double Hurwitz numbers, Graphs Comb., 35, 3, 729-766 (2019) · Zbl 1441.14100
[32] Hahn, M.A., Lewanski, D.: Wall-crossing and recursion formulae for tropical Jucys covers (2019). Preprint. arXiv:1905.02247 · Zbl 1451.14155
[33] Helminck, P.A.: Tropicalizing Abelian covers of algebraic curves (2007). Preprint. arXiv:1703.03067
[34] Helminck, P.A.: Tropicalizing tame degree three coverings of the projective line (2017). Preprint. arXiv:1711.07034
[35] Johnson, P., Double Hurwitz numbers via the infinite wedge, Trans. Am. Math. Soc., 367, 9, 6415-6440 (2015) · Zbl 1343.14043
[36] Kirwan, F., Cohomology of moduli spaces, Proceedings of the International Congress of Mathematicians, vol. I, 363-382 (2002), Beijing: Higher Ed. Press, Beijing · Zbl 1049.14017
[37] Kontsevich, M., Feynman diagrams and low-dimensional topology, First European Congress of Mathematics, vol. II, 97-121 (1994), Basel: Birkhäuser, Basel · Zbl 0872.57001
[38] Len, Y., Ulirsch, M., Zakharov, D.: Abelian tropical covers (2019). Preprint. arXiv:1906.04215
[39] Maclagan, D.; Sturmfels, B., Introduction to Tropical Geometry (2015), Providence: Am. Math. Soc., Providence · Zbl 1321.14048
[40] Mikhalkin, G., Enumerative tropical geometry in \({ \mathbb{R}^2} \), J. Am. Math. Soc., 18, 313-377 (2005) · Zbl 1092.14068
[41] Mikhalkin, G.; Zharkov, I., Tropical curves, their Jacobians and Theta functions, Curves and Abelian Varieties, 203-230 (2008), Providence: Am. Math. Soc., Providence · Zbl 1152.14028
[42] Mikhalkin, G.; Sanz-Sole, M., Tropical geometry and its applications, Invited Lectures, vol. II, Proceedings of the ICM Madrid, 827-852 (2006) · Zbl 1103.14034
[43] Morita, S.; Sakasai, T.; Suzuki, M., Abelianizations of derivation Lie algebras of the free associative algebra and the free Lie algebra, Duke Math. J., 162, 5, 965-1002 (2013) · Zbl 1308.17021
[44] Morita, S.; Sakasai, T.; Suzuki, M., Computations in formal symplectic geometry and characteristic classes of moduli spaces, Quantum Topol., 6, 1, 139-182 (2015) · Zbl 1362.17033
[45] Ranganathan, D., Skeletons of stable maps I: Rational curves in toric varieties, J. Lond. Math. Soc. (2), 95, 3, 804-832 (2017) · Zbl 1401.14130
[46] Schneps, L., The Grothendieck-Teichmüller group \(\widehat{\text{GT}} \): A survey, Geometric Galois Actions, 1, 183-203 (1997), Cambridge: Cambridge University Press, Cambridge · Zbl 0910.20019
[47] Shadrin, S.; Shapiro, M.; Vainshtein, A., Chamber behavior of double Hurwitz numbers in genus 0, Adv. Math., 217, 1, 79-96 (2008) · Zbl 1138.14018
[48] Song, J.: Galois quotients of metric graphs and invariant linear systems (2019). arXiv:1901.09172
[49] Strominger, A.; Yau, S.-T.; Zaslow, E., Mirror symmetry is T-duality, Nucl. Phys. B, 479, 1-2, 243-259 (1996) · Zbl 0896.14024
[50] Tommasi, O., Rational cohomology of the moduli space of genus 4 curves, Compos. Math., 141, 2, 359-384 (2005) · Zbl 1138.14019
[51] Vogtmann, K., What is…outer space?, Not. Am. Math. Soc., 55, 7, 784-786 (2008) · Zbl 1194.20038
[52] Willwacher, T., M. Kontsevich’s graph complex and the Grothendieck-Teichmüller Lie algebra, Invent. Math., 200, 3, 671-760 (2015) · Zbl 1394.17044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.